Mississippi, 2011Hail and Damaging Winds in Mississippi, June 8, 2011
June 8, 2011 · NWS JAN · 16 events in 11 counties and zones
Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 8th, 2011. Severe storms affected portions of central Mississippi in response with the storms producing wind damage and dime to golf ball sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $678,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 8th, 2011. Severe storms affected portions of central Mississippi in response with the storms producing wind damage and dime to golf ball sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 9:30 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 9:30 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED JUN 8 2011
.UPDATE...GOT OFF TO ONLY A SLIGHTLY COOLER START THAN YESTERDAY
MORNING BUT TEMPERATURES ARE RUNNING MUCH COOLER THAN YESTERDAY AT
10AM. GREENVILLE AND JACKSON WERE BOTH 10 DEGREES COOLER AT 10AM
WITH MOST OTHER SITES AROUND 5 DEGREES COOLER. LOOKING AT THE JAN
SOUNDING THIS WILL LIKELY LEAD TO A LATER START TO CLOUD DEVELOPMENT
TODAY. VISIBLE SATELLITE IMAGERY SHOWED A FEW CLOUDS OVER NORTHEAST
LOUISIANA ASSOCIATED WITH AN MCV THAT IS EXPECTED TO SHIFT WEST THIS
AFTERNOON. ELSEWHERE CLOUDS AND A FEW STORMS WERE NOTED SOUTH OF
PENSACOLA ASSOCIATED WITH ANOTHER WEAK WAVE THAT THE MODELS TRACK
WEST THIS AFTERNOON AND THEN SOUTHWEST THIS EVENING. THIS WAVE MAY
HELP INITIATE CONVECTION OVER OUR SOUTHEAST THIS AFTERNOON. LOCAL
WET MICROBURST CHECKLIST CAME IN WITH LOWER CHANCES TODAY THAN
YESTERDAY FOR MICROBURSTS BUT...ANY STORM THAT DEVELOPS THIS
AFTERNOON WILL AGAIN HAVE A CHANCE OF PRODUCING GUSTS TO 60 MPH AND
QUARTER SIZED HAIL THIS AFTERNOON AND EVENING. INITIATION MAY OCCUR
OVER OUR SOUTHEAST AGAIN BUT HIGH RES MODELS ARE SHOWING GREATEST
COVERAGE TODAY OVER OUR SOUTHWEST WHERE THE HIGHEST POPS ARE
CURRENTLY FORECAST. LOWEST CHANCES FOR RAIN WILL CONTINUE IN OUR
NORTHEAST. /22/
&&
.AVIATION...VFR CONDITIONS PREVAILING THIS MORNING WITH SKC AND
PERHAPS SOME HZ IN SPOTS. BROKEN CUMULUS 4-6K FEET BY 17-23Z WILL BE
ACCOMPANIED BY INCREASING CONVECTION DEVELOPING WITH THE NWD MOVING
SEA BREEZE FROM THE COAST AFTER 17Z. THERE COULD BE SCATTERED TSRA
COVERAGE 4-7PM BUT SHOULD NOT BE AS NUMEROUS AS TUESDAY. ANY STORMS
COULD EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING
AREAS W OF HIGHWAY 49 UNTIL SUNSET. VFR SHOULD AGAIN DOMINATE FOR
THURSDAY AND THE FOLLOWING DAYS./28/40/
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT WED JUN 8 2011/
..ONE MORE DAY FOR BETTER RAIN CHANCES THEN DRIER AGAIN...
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...WELCOME RAINS COVERED
MUCH OF CENTRAL AND SRN MS INTO PORTIONS OF NERN LA ON TUESDAY AS
THE SEA BREEZE WAS ASSISTED BY THE WWD MOVING MCV ACROSS THE REGION.
MANY LOCATIONS RECEIVED ONE HALF TO ONE INCH WITH HEAVIER SPOTS UP
TO TWO INCHES GENERALLY S OF I-20 WHERE BOUNDARY INTERACTIONS WERE
MORE ROBUST. EARLY THIS MORNING...PWATS OF 1.6-1.9 INCHES WERE
POSITIONED ALONG THE UPPER LEVEL SHEAR AXIS ASSOCIATED WITH THE TUTT
CENTER NEAR THE MOUTH OF THE MS RIVER. FESTERING STORMS IN THE
COASTAL WATERS WERE EDGING NWWD HOWEVER...THE TUTT WILL BE CREEPING
EWD LATER TODAY AS THE UPPER LEVEL SHEAR AXIS PIVOTS WWD AND THEN
SWD BASED ON THE LATEST WATER VAPOR SATELLITE IMAGERY. WHILE ABOVE
NORMAL TEMPS WILL PERSIST...A FINAL DAY FOR SCATTERED TO NUMEROUS
AFTERNOON/EVENING TSRA SHOULD BE SEEN FOR ABOUT OUR SWRN 2/3 OF THE
CWFA STARTING 18-21Z AS THE SEA BREEZE PROGRESSES NWD.
AGAIN TODAY...ADDED CLOUD COVER SHOULD RESULT IN A RATHER SHORT
DURATION OF THE HOTTEST HIGH TEMPERATURES THAT GET KNOCKED DOWN BY
RAIN-COOLING STORMS BY LATE AFTERNOON. SHRA/TSRA BUILD NWWD GOING
THROUGH THE EARLY EVENING SO THAT HIGHEST RAIN CHANCES ALONG THE MS
RIVER COUNTIES/PARISHES 21Z-01Z. K INDEXES REACH 41 AS THE BEST
INSTABILITY AXIS GENERALLY W OF A HIGHWAY 49 AXIS UNTIL THE SUN
SETS. MORE TSRA BOUNDARY COLLISIONS SHOULD PRODUCE GUSTY WINDS AND
MICROBURST POTENTIAL WITH INVERTED-V SOUNDING PROFILES COMMON.
ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60MPH...FROM 20Z-01Z AS OUR LAST BEST RAIN CHANCES FOR THE WEEK
OCCUR. KEPT THE HIGHEST POPS IN THE 40-60 PERCENT RANGE FOR NOW
WHERE QUICK 1-2 INCH RAINS MOST PROBABLE ROUGHLY KHEZ-KTVR LOCATIONS.
SLOWLY DECREASING MOISTURE AXIS ON THURSDAY APPEARS TO LINGER OVER
THE WRN CWFA INCLUDING NERN LA/SERN AR BUT THE WEAKENING MID-UPPER
SHEAR AXIS PULLS SEWD AWAY FROM THE COAST. THE TUTT CIRCULATION
TURNS EWD INTO THE NERN GULF OF MEXICO AND RESULTS IN A WEAKER
OVERALL SEA BREEZE SET UP. WE SHOULD SEE AT LEAST ISOLATED DIURNALLY
DRIVEN SHRA/TSRA BUT DRYING TREND COULD LAST FOR SEVERAL ADDITIONAL
DAYS GOING FORWARD.
ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES HOLDING 96-100F
TODAY AND THURSDAY. OVERNIGHT LOWS DIPPING INTO THE U60S LIKELY AS
EFFECTIVE OVERNIGHT RECOVERY PERIODS EXPECTED EACH NIGHT. GENERALLY
STAYED CLOSE TO MAV MOS FOR HIGHS/LOWS BOTH DAYS. /40/
LONG TERM...FRIDAY THROUGH THE MIDDLE OF NEXT WEEK...OVERALL MODEL
CONSENSUS SUGGESTS A "DIRTY" RIDGE LYING ACROSS THE ARKLAMISS REGION
THROUGH MOST OF THE EXTENDED WITH THE STOUTER PORTION OF THE RIDGE
AND MORE-PRONOUNCED HEAT SHIFTED WEST TOWARD THE SOUTHERN PLAINS AND
ARKLATEX. WITH THE FORECAST LAST NIGHT I WAS VERY RELUCTANT TO
ACCEPT THE IDEA OF A PATTERN MORE CLOSELY RESEMBLING JUNE
CLIMATOLOGY HOLDING SWAY IN THE EXTENDED. TONIGHT I AM STILL A
LITTLE RELUCTANT TO DROP NOTIONS OF RETURNING DRYNESS AND EXTREME
HEAT TO MOST OF THE REGION. HOWEVER...GFS MODEL ENSEMBLE MEAN OUTPUT
AND OPERATIONAL EUROPEAN MODEL OUTPUT PRESENTS PRETTY STRONG
ARGUMENTS THAT I CANNOT IGNORE WITH THE LATEST LONG TERM FORECAST.
THUS...20 POPS WERE INCLUDED FOR MOST AFTERNOONS AND EARLY EVENINGS
IN THE EXTENDED OVER THE EASTERN THREE-QUARTERS TO TWO-THIRDS OF THE
CWA. HIGH TEMPERATURES WERE KEPT MAINLY IN THE MID 90S THROUGH THE
PERIOD...WITH ANY UPPER 90S MAINLY INCLUDED IN FAR WESTERN ZONES
WHERE POTENTIAL FOR DIURNAL CONVECTION SHOULD BE LESS. MEXMOS
(GFS-BASED) TEMPS WERE STILL RAISED AT LEAST A LITTLE IN MANY AREAS
THROUGHOUT THE EXTENDED...MAINLY IN AN EFFORT TO KEEP SOME
CONSISTENCY IN THE FORECAST. HOWEVER...ENSEMBLE GFS MEAN TEMPS ARE
MORE SOLIDLY IN THE LOWER 90S FOR MOST AREAS IN THE EXTENDED AND THE
OFFICIAL FORECAST TEMPS MAY HAVE TO BE TRENDED FURTHER DOWNWARD IF
MODELS CAN BE CONSISTENT WITH THEIR RESPECTIVE OUTPUTS FOR ANOTHER
DAY. MEXMOS POPS WERE NOT LOWERED AT ALL IN THE EXTENDED...BUT IN
FACT RAISED SOME PERIODS TO KEEP MATCH EARLIER MENTIONED
EXPECTATIONS.
PULSE CONVECTION THROUGHOUT THE EXTENDED MAY STILL BE VIGOROUS AT
TIMES CONSIDERING 500 MB TEMPS ARE NOT EXPECTED TO RISE MUCH ABOVE
-10 CELSIUS...THUS CONSISTENTLY DELIVERING STEEPISH LAPSE RATES.
MOISTURE SHOULD BECOME GRADUALLY DEEPER THROUGH THE EXTENDED IN MOST
AREAS...LOWERING MICROBURST POTENTIAL A LITTLE FROM THE RECENT
EXTREME VALUES...BUT THE POTENTIAL WILL BY NO MEANS BE ZERO. WILL
NOT BE MENTIONING THIS RISK IN THE HWO YET...BUT IT IS SOMETHING TO
KEEP IN MIND AT THIS POINT. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 94 69 94 69 / 47 20 19 4
MERIDIAN 95 65 95 65 / 25 11 13 7
VICKSBURG 94 68 93 67 / 56 20 22 3
HATTIESBURG 95 68 95 69 / 53 17 20 9
NATCHEZ 93 69 91 68 / 58 20 22 8
GREENVILLE 96 72 95 71 / 39 20 22 3
GREENWOOD 95 69 95 69 / 31 17 16 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
40/BB
Hazardous weather outlook, Jun 8, 3:51 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CDT WED JUN 8 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-
091000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
451 AM CDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND ACROSS SOUTH AND CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG AND SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS UP
TO 60 MPH AND QUARTER-SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND
SOUTH OF A LINE EXTENDING FROM FOUNTAIN HILL ARKANSAS TO CANTON
MISSISSIPPI TO MERIDIAN THIS AFTERNOON AND EARLY EVENING. PONDING OF
WATER ON ROADWAYS AND IN LOW-LYING AREAS FROM HEAVY RAINFALL WILL
ALSO BE POSSIBLE. THE MAIN TIME FRAME FOR THESE STORMS WILL BE
BETWEEN 1PM TO 9PM AS DAYTIME HEATING COMBINES WITH A VERY MOIST
UNSTABLE AIRMASS. THE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.
MSZ018-019-025>039-044>046-091000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
451 AM CDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED STRONG OR SEVERE THUNDERSTORM CAPABLE OF DAMAGING WINDS
OF 50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE BETWEEN 2PM
TO 8PM THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH
A VERY MOIST UNSTABLE AIRMASS TO PRODUCE THE STORMS WHICH SHOULD
DISSIPATE SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
40
In the hours before
Local storm report, Jun 8, 10:35 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 5 W INVERNESS 33.35N 90.68W
06/07/2011 SUNFLOWER MS PUBLIC
SHINGLES WERE PEALED OFF A ROOF AND LAWN FURNITURE WAS
BLOWN ACROSS THE YARD...DIME HAIL ALSO OCCURRED.
&&
CMESpecial weather statement, Jun 8, 10:39 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT WED JUN 8 2011
MSZ051-057-081720-
JASPER MS-NEWTON MS-
1139 AM CDT WED JUN 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF ROSE HILL AT
1139 AM CDT...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.
PEOPLE IN SOUTHEASTERN NEWTON AND NORTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3214 8910 3237 8920 3242 8894 3214 8891
TIME...MOT...LOC 1639Z 168DEG 11KT 3220 8903
JC
Local storm report, Jun 8, 10:53 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 ESE COLLINS 31.62N 89.51W
06/07/2011 E1.00 INCH COVINGTON MS PUBLIC
ON MCCARTY LN
&&
CMELocal storm report, Jun 8, 11:26 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1226 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 WNW PRENTISS 31.62N 89.92W
06/07/2011 E1.00 INCH JEFFERSON DAVIS MS PUBLIC
ALONG OAK GROVE RD
&&
CMESpecial weather statement, Jun 8, 11:32 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CDT WED JUN 8 2011
MSZ073-074-081815-
FORREST MS-LAMAR MS-
1232 PM CDT WED JUN 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF MAXIE AT 1232 PM
CDT...MOVING NORTHWEST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.
PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3092 8934 3100 8934 3101 8935 3101 8942
3114 8953 3120 8914 3116 8913 3102 8914
3100 8913 3092 8913 3091 8914 3091 8933
TIME...MOT...LOC 1732Z 150DEG 16KT 3089 8919
JCLocal storm report, Jun 8, 12:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 6 WSW WEST HATTIESBURG 31.28N 89.47W
06/07/2011 E0.88 INCH LAMAR MS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
589 AND OLD HIGHWAY 24.
0220 PM TSTM WND DMG 5 SE HATTIESBURG 31.26N 89.25W
06/07/2011 FORREST MS EMERGENCY MNGR
MINOR DAMAGE TO POLICE/FIRE TRAINING ACADEMY. SOME POWER
OUTAGES.
0222 PM TSTM WND DMG 5 S HATTIESBURG 31.24N 89.31W
06/07/2011 FORREST MS EMERGENCY MNGR
TREE DOWN ON ROY TUCKER ROADS AND SEVERAL TREES DOWN JOHN
ODOM ROAD
0235 PM TSTM WND DMG HAZLEHURST 31.86N 90.39W
06/07/2011 COPIAH MS UTILITY COMPANY
POWERLINES DOWN. BROADCAST MEDIA REPORTS MUCH OF CITY
WITHOUT POWER.
0244 PM TSTM WND DMG PINOLA 31.88N 89.96W
06/07/2011 SIMPSON MS LAW ENFORCEMENT
COUPLE TREES DOWN OFF HWY 28
0245 PM TSTM WND DMG SUNRISE 31.31N 89.21W
06/07/2011 FORREST MS EMERGENCY MNGR
2 TREES DOWN ON JOHN EVAN ROAD
0253 PM TSTM WND GST 5 SSE HATTIESBURG 31.25N 89.27W
06/07/2011 M62.00 MPH FORREST MS ASOS
62 MPH WIND GUST MEASURED AT BOBBY L. CHAIN AIRPORT.
0255 PM TSTM WND DMG 3 SE FAYETTE 31.68N 91.03W
06/07/2011 JEFFERSON MS LAW ENFORCEMENT
A FEW TREES DOWN OFF HWY 28.
0302 PM TSTM WND DMG 5 SW MOSELLE 31.45N 89.34W
06/07/2011 JONES MS EMERGENCY MNGR
A COUPLE TREES DOWN
0329 PM HAIL 3 ESE COLLINS 31.62N 89.51W
06/07/2011 E1.00 INCH COVINGTON MS PUBLIC
ON MCCARTY LN
0329 PM TSTM WND DMG UTICA 32.10N 90.62W
06/07/2011 HINDS MS LAW ENFORCEMENT
A FEW TREES DOWN
0330 PM TSTM WND DMG 2 N MCLAURIN 31.20N 89.22W
06/07/2011 FORREST MS EMERGENCY MNGR
POWER LINES DOWN AT CAMP SHELBY
0334 PM TSTM WND DMG LAUREL 31.69N 89.14W
06/07/2011 JONES MS EMERGENCY MNGR
A COUPLE TREES DOWN
0335 PM TSTM WND GST SUNRISE 31.31N 89.21W
06/07/2011 E50.00 MPH FORREST MS EMERGENCY MNGR
TREE DOWN REPORTED IN THE INDIAN SPRINGS AND SUNRISE
AREA.
0340 PM TSTM WND DMG 2 ENE RUTH 31.39N 90.29W
06/07/2011 LINCOLN MS EMERGENCY MNGR
A FEW TREES WERE DOWN
0340 PM TSTM WND DMG LEARNED 32.20N 90.55W
06/07/2011 HINDS MS EMERGENCY MNGR
POWERLINES DOWN AT THE INTERSECTION OF OAK STREET AND
BUSH ROAD.
0343 PM HAIL 3 WNW PRENTISS 31.62N 89.92W
06/07/2011 E1.00 INCH JEFFERSON DAVIS MS PUBLIC
ALONG OAK GROVE RD
0345 PM TSTM WND DMG 2 ENE PEARL 32.28N 90.07W
06/07/2011 RANKIN MS NWS EMPLOYEE
TREES DOWN OLD BRANDON ROAD AT ROSE GARDEN...OLD BRANDON
ROAD AT CRESTVIEW AND HIGHWAY 80 AT PIRATES COVE.
0346 PM HAIL 4 NW BROOKLYN 31.10N 89.23W
06/07/2011 E1.75 INCH FORREST MS EMERGENCY MNGR
0348 PM HAIL MCLAURIN 31.17N 89.22W
06/07/2011 E1.00 INCH FORREST MS EMERGENCY MNGR
0350 PM TSTM WND DMG 6 E HAMBURG 31.58N 90.96W
06/07/2011 FRANKLIN MS LAW ENFORCEMENT
A FEW POWER LINES DOWN ALONG MCNAIR RD.
0355 PM TSTM WND DMG 5 NW BROOKLYN 31.11N 89.25W
06/07/2011 FORREST MS EMERGENCY MNGR
SEVERAL TREES DOWN ON PIERCE ROAD TO THE WEST OF HIGHWAY
49
0355 PM TSTM WND DMG SW JACKSON 32.32N 90.21W
06/07/2011 HINDS MS LAW ENFORCEMENT
POWER POLE AND LINES DOWN NEAR ELLIS AVE
0357 PM HAIL 1 W KIRBY 31.51N 91.00W
06/07/2011 E1.00 INCH FRANKLIN MS LAW ENFORCEMENT
0357 PM HAIL 4 SSE BOGUE CHITTO 31.38N 90.42W
06/07/2011 E0.88 INCH LINCOLN MS PUBLIC
0400 PM TSTM WND DMG 5 NNW JACKSON 32.39N 90.24W
06/07/2011 HINDS MS LAW ENFORCEMENT
POWERLINES DOWN AT I-220 OVERPASS AT LIVINGSTON ROAD
0405 PM HAIL 2 W ROXIE 31.51N 91.10W
06/07/2011 E1.75 INCH FRANKLIN MS BROADCAST MEDIA
TWO REPORTS HAIL NEAR THE ROXIE COMMUNITY...QUARTER TO
GOLF BALL SIZE
0406 PM FLASH FLOOD 4 NW BROOKLYN 31.10N 89.23W
06/07/2011 FORREST MS EMERGENCY MNGR
FLOODING REPORTED AT THE INTERSECTION OF JB HORNE AND
PEARCES ROAD.
0411 PM HAIL 5 SW MAGEE 31.82N 89.79W
06/07/2011 E1.00 INCH SIMPSON MS LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED ALONG VARNER ROAD.
0415 PM TSTM WND DMG TILTON 31.41N 90.02W
06/07/2011 LAWRENCE MS PUBLIC
FEW TREES DOWN NEAR TILTON.
0415 PM TSTM WND DMG 1 E PEARL 32.27N 90.09W
06/07/2011 RANKIN MS NWS EMPLOYEE
TREES DOWNED OLD BRANDON ROAD AND WHISPER OAK CROSSING.
0415 PM TSTM WND DMG 2 W PEARL 32.27N 90.14W
06/07/2011 RANKIN MS NWS EMPLOYEE
TREE DOWNED ACROSS HIGHWAY 80 IN RANKIN COUNTY JUST
BEFORE HINDS COUNTY LINE.
0420 PM TSTM WND DMG 4 W MENDENHALL 31.96N 89.94W
06/07/2011 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ALONG AIRPORT RD
0425 PM TSTM WND DMG 2 S MENDENHALL 31.93N 89.87W
06/07/2011 SIMPSON MS LAW ENFORCEMENT
TREES DOWN OFF ATHENS RD.
0433 PM TSTM WND DMG EDWARDS 32.33N 90.60W
06/07/2011 HINDS MS PUBLIC
A COUPLE TREES DOWN AROUND EDWARDS
0435 PM TSTM WND DMG 4 W DE SOTO 31.96N 88.78W
06/07/2011 CLARKE MS LAW ENFORCEMENT
TREE REPORTED DOWN ON COUNTY ROAD 280.
0510 PM TSTM WND DMG 2 SW BRANDON 32.26N 90.03W
06/07/2011 RANKIN MS EMERGENCY MNGR
TREE REPORTED DOWN ON HIGHWAY 18 AND WEST SUNSET DRIVE.
0510 PM TSTM WND DMG 1 SW BRANDON 32.27N 90.02W
06/07/2011 RANKIN MS EMERGENCY MNGR
TREE DOWN AND POWERLINES DOWN ON 108 PRESCOTT DRIVE.
0533 PM HAIL 5 WSW FOREST 32.33N 89.55W
06/07/2011 E1.50 INCH SCOTT MS PUBLIC
MANY LARGE LIMBS DOWN AS WELL.
0535 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
06/07/2011 LAUDERDALE MS LAW ENFORCEMENT
TREE FELL ONTO A HOUSE AT THE INTERSECTION OF 37TH AVENUE
AND 20TH STREET. TREES FELL ON POWERLINES ON 4100 40TH
STREET AND THE INTERSECTION OF 23RD AVENUE AND 23RD
STREET. TREE FELL ON HIGHWAY 80. DIME SIZE HAIL WAS
REPORTED ON VALLEY ROAD.
0540 PM TSTM WND DMG 4 WSW RIDGELAND 32.41N 90.20W
06/07/2011 HINDS MS TRAINED SPOTTER
LARGE TREE DOWN ON LIVINGSTON RD.
0610 PM TSTM WND DMG HILLSBORO 32.46N 89.51W
06/07/2011 SCOTT MS EMERGENCY MNGR
LIGHT POLE SNAPPED AND TRANSFORMERS ON FIRE AT OLD
HILLSBORO ROAD AND HILLSBORO VFW ROAD.
0623 PM HAIL 5 NNW FARMHAVEN 32.71N 89.84W
06/07/2011 E1.00 INCH MADISON MS PUBLIC
A LARGE TREE WAS ALSO BLOWN DOWN IN THE YARD OFF BRANSON
RD.
0637 PM HAIL MADDEN 32.68N 89.35W
06/07/2011 E1.50 INCH LEAKE MS OTHER FEDERAL
0700 PM HAIL 2 NW GOODWILL 32.80N 91.58W
06/07/2011 E1.00 INCH MOREHOUSE LA PUBLIC
HAILED FOR 10-15 MINUTES.
0755 PM TSTM WND DMG 5 W INVERNESS 33.35N 90.68W
06/07/2011 SUNFLOWER MS PUBLIC
SHINGLES WERE PEALED OFF A ROOF AND LAWN FURNITURE WAS
BLOWN ACROSS THE YARD...DIME HAIL ALSO OCCURRED.
&&
CMEEvent by event
8 hail, 7 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Forrest
- When
- June 8, 12:10 PM CST
- Where
- Forrest County, 2.83 mi SSW of Brooklyn
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.030, -89.190
Dime to quarter sized hail fell around the Ashe Nursery and Sam Boyte Road area.
Thunderstorm Wind, Forrest
- When
- June 8, 12:21 PM CST
- Where
- Forrest County, 0.59 mi W of Brooklyn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.070, -89.190
A few trees were blown down along McCardle Road.
Lightning, Forrest
- When
- June 8, 12:30 PM CST
- Where
- Forrest County, 2.16 mi SSW of Ragland
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.190, -89.190
Seventy seven Air Force cadets were in tents close to a power pole that was struck by lightning. The cadets were all taken to the hospital as a precautionary measure. No injures were confirmed.
Hail, Clarke
- When
- June 8, 3:00 PM CST
- Where
- Clarke County, 0.91 mi SE of Enterprise
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.170, -88.810
Thunderstorm Wind, Clarke
- When
- June 8, 3:00 PM CST
- Where
- Clarke County, 0.91 mi SE of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 32.170, -88.810
Power lines were damaged due to trees that were blown down near Enterprise. Trees were also blown down along Highway 11 just north of town.
Hail, Jasper
- When
- June 8, 3:10 PM CST
- Where
- Jasper County, 0.91 mi SE of Paulding
- Measured
- 1 in hail
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.020, -89.040
In addition, the post office reported that numerous large limbs were blown down around Paulding.
Thunderstorm Wind, Smith
- When
- June 8, 3:25 PM CST
- Where
- Smith County, 0.59 mi E of Raleigh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -89.520
Trees were blown down onto power lines causing power outages in Raleigh.
Hail, Smith
- When
- June 8, 3:30 PM CST
- Where
- Smith County, 0.91 mi NE of Raleigh
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.040, -89.520
Thunderstorm Wind, Lauderdale
- When
- June 8, 3:34 PM CST
- Where
- Lauderdale County, 0.28 mi NE of Russell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 32.403, -88.597
Trees were blown down along Lauderdale Toomsuba Road, and a tree fell onto a power line at 2115 Wilkerson Loop.
Hail, Lauderdale
- When
- June 8, 3:35 PM CST
- Where
- Lauderdale County, 0.69 mi N of Marion
- Measured
- 1 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.430, -88.650
Quarter size hail fell in Marion and Lauderdale.
Hail, Scott
- When
- June 8, 3:45 PM CST
- Where
- Scott County, 2.71 mi SE of Norris
- Measured
- 1.75 in hail
- Property damage
- $200,000
- Reported by
- Public
- Coordinates
- 32.270, -89.400
Multiple vehicles were damaged from the golf ball size hail that fell southeast of Norris.
Thunderstorm Wind, Kemper
- When
- June 8, 4:07 PM CST
- Where
- Kemper County, 1.35 mi WNW of Rushton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -88.500
Several trees were uprooted on Sucarnoochee Road near Townsend.
Thunderstorm Wind, Franklin
- When
- June 8, 4:59 PM CST
- Where
- Franklin County, 5.45 mi SW of Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.410, -90.960
Multiple trees were blown down on Bunkley Road southwest of Meadville.
Hail, Noxubee
- When
- June 8, 5:03 PM CST
- Where
- Noxubee County, 1.38 mi N of Prairie Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.170, -88.370
Thunderstorm Wind, Jefferson
- When
- June 8, 5:30 PM CST
- Where
- Jefferson County, 0.91 mi SE of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 31.710, -91.060
Power lines were blown down on Main Street, Oak Street, and Church Street. The roof of the 911 Center and Library were blown off. Power outages were reported in the city of Fayette.
Hail, Hinds
- When
- June 8, 5:45 PM CST
- Where
- Hinds County, 2.71 mi WSW of Cynthia
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.380, -90.290
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, June 8 to 9, 20111 death · 3 injured · $25,000 · 10 events
- Flash Flooding and Flooding in Iowa, June 8 to 11, 2011$1.9 million · 1.75 in hail · 47 events
- Flash Flooding and Flooding in Illinois, June 8 to 9, 2011$1.2 million · 1.75 in hail · 44 events
- Tornado and Hail in Wisconsin, June 8, 20112 injured · $153,000 · EF0 · 55 events
- Hail and Damaging Winds in Iowa, June 8, 2011$185,000 · 2 in hail · 56 events
- Hail in Iowa, June 8, 2011$280,000 · 2.5 in hail · 23 events
- Damaging Winds in New York, June 8, 2011$165,000 · 59 kt wind · 22 events
- Hail and Damaging Winds in Rhode Island, June 8 to 9, 2011$333,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, June 8, 2011$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, June 8 to 9, 20113 in hail · 72 events
- Hail and Damaging Winds in Michigan, June 8 to 9, 2011$110,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Michigan, June 8, 2011$67,000 · 1.75 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313216, 313217, 313219, 313243, 313246, 313260, 313264, 313224, 313228, 313221, 313250, 313238, 313237, 313256, 313235, 313232.